Geomechanical Model for Rock Foundation Settlement

by Fred H. Kulhawy, (M.ASCE), Assoc. Prof.; School of Civ. and Environmental Engrg., Cornell Univ., Ithaca, N.Y.,

Serial Information: Journal of the Geotechnical Engineering Division, 1978, Vol. 104, Issue 2, Pg. 211-227

Document Type: Journal Paper

Abstract: A geomechanical model is proposed for estimating the settlement of foundations on rock masses. Included is a rock mass model for reducing rock material properties to rock mass properties and an RQD model to correlate RQD with discontinuity frequency. The models are used with anisotropic elastic solutions to evaluate settlements on isotropic, transversely isotropic, and orthogonally jointed rock masses. An extensive material property summary is included for initial estimations, and design examples are included.

Subject Headings: Rock masses | Rock properties | Foundation settlement | Isotropy | Discontinuities | Structural models | Anisotropy |

Services: Buy this book/Buy this article


Return to search